Alert archive / South Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jun 24, 2012, 5:02 PM EDT for Lancaster County, South Carolina. It was in force for 58 min.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 24, 2012, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WGUS82 KCAE 242102
FLSCAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
502 PM EDT SUN JUN 24 2012
SCC057-242200-
/O.NEW.KCAE.FA.Y.0021.120624T2102Z-120624T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER SC-
502 PM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 458 PM EDT...RADAR INDICATED A BAND OF SLOW MOVING SHOWERS AND
THUNDERSTORMS THAT STRETCHED FROM NEAR ROCK HILL...EAST TO NEAR
VAN WYCK...TO JUST NORTH OF TRADESVILLE. THE ACTIVITY WAS NEARLY
STATIONARY OR DRIFTING SLOWLY TO THE SOUTH.
THESE SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN IN AN AREA THAT RECEIVED HEAVY RAIN YESTERDAY EVENING.
ADDITIONAL RUNOFF OVER SATURATED AREAS IS EXPECTED TO RESULT IN
PONDING OF WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3496 8079 3483 8079 3482 8056 3473 8050
3473 8088 3475 8089 3479 8088 3482 8091
3484 8087 3490 8088 3492 8087 3499 8089
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 2:32 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 2:32 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT SUN JUN 24 2012 .SYNOPSIS... TROPICAL STORM DEBBIE IS IN THE GULF OF MEXICO AND FUTURE MOVEMENT IS HIGHLY UNCERTAIN. A WEAK SURFACE TROUGH ACROSS THE REGION WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS INTO MONDAY. A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH OF THE REGION LATE MONDAY NIGHT WITH DRIER AND SLIGHTLY COOLER AIR FOR TUESDAY AND WEDNESDAY. ANOTHER WARMING TREND WILL DEVELOP THURSDAY INTO THE WEEKEND WITH TEMPERATURES ABOVE NORMAL. && .NEAR TERM /THROUGH TONIGHT/... UPPER TROUGHINESS OVER THE REGION WITH MODEL INDICATIONS OF AN UPPER IMPULSE MOVING SE INTO THE REGION TODAY...THOUGH MAINLY JUST TO OUR NORTH. SURFACE ANALYSIS INDICATES WEAK TROUGH STRETCHING ACROSS THE NORTH CENTRAL FA. SPC MESOANALYSIS INDICATES BETTER MOISTURE TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ON RADAR...MAINLY OVER THE NORTH AND NORTH CENTRAL FORECAST AREA...ALONG THE SURFACE TROUGH AND ALONG A DIFFERENTIAL HEATING BOUNDARY. THINK GOOD CHANCE POPS CONTINUE TO LOOK GOOD. LOCAL 00Z WRF MODEL RUN INDICATED CONVECTION SHIFTING SOUTH INTO THE SOUTHERN FA LATER TODAY AND THIS EVENING. CONFIDENCE OF CONVECTION SPREADING TO THE SOUTHERN FA SOMEWHAT LIMITED BY THE LOCATION OF THE SURFACE TROUGH TO THE NORTH..AND EXISTING CONVECTION TO THE NORTH DRIFTING SLOWLY NORTH...AND INSOLATION ACROSS THE SOUTH IMPEDED SOME BY HIGH LEVEL CLOUD COVER FROM TS DEBBY. SO...CONCENTRATED HIGHER POPS ACROSS THE NORTH/NORTH CENTRAL IN THE NEAR TERM. MODERATE TO STRONG INSTABILITIES DEVELOPING TODAY. SPC HAS REGION IN SLIGHT RISK SEVERE TODAY. STORMS EXPECTED TO SHOW LITTLE MOVEMENT...SO WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINFALL POTENTIAL. TS DEBBY IN THE GULF OF MEXICO...FORECAST TO MOVE SLOWLY WEST. FORECAST MOVEMENT IS HIGHLY UNCERTAIN. SOME HIGH CLOUDINESS ASSOCIATED WITH THE SYSTEM MAY DRIFT INTO PORTIONS OF THE FA...THOUGH A NW UPPER FLOW OVER OUR REGION MAY KEEP THE BULK OF IT SUPPRESSED JUST TO OUR SOUTH. HOWEVER...LATEST SATELLITE TRENDS SHOW A LOT OF IT GETTING INTO THE SOUTHERN FA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... CONFIDENCE IN THIS FORECAST IS VERY LOW DUE TO UNCERTAINTY IN THE MOVEMENT OF TS DEBBIE AND FRONTAL BOUNDARY APPROACHING FROM THE NORTH. TROPICAL STORM DEBBIE IS IN THE GULF OF MEXICO AND FORECAST TO DRIFT SLOWLY TO THE WEST. FORECAST MOVEMENT AND SPEED IS HIGHLY UNCERTAIN AT THIS TIME AS MODELS DIFFER QUITE A BIT. A WEAK BOUNDARY IS FORECAST TO MOVE OVER THE AREA FROM THE NORTH ON TUESDAY. MODELS NOT IN AGREEMENT ON HOW FAR SOUTH THIS BOUNDARY WILL PROGRESS. AT THIS TIME WILL KEEP SLIGHT CHANCE TO CHANCE POPS OVER THE AREA THROUGH TUESDAY. FORECAST TEMPS ON MONDAY IS FOR LOW 90S AND ON TUESDAY UPPER 80S ASSUMING FRONTAL BOUNDARY PRESSES SOUTH ACROSS THE AREA. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UNCERTAINTY IN THE EXTENDED PERIOD DUE TO POSSIBLE INFLUENCE OF TROPICAL MOISTURE IN THE GULF OF MEXICO. HOWEVER ENSEMBLE MEAN KEEPS MOISTURE AWAY FROM THE REGION. UPPER TROUGH ALONG THE SOUTHEAST COAST WEDNESDAY WILL MOVE EAST AND AN UPPER RIDGE WILL BUILD OVER THE AREA THURSDAY THROUGH SATURDAY. ENSEMBLE MEAN 850 MB TEMPS ARE QUITE WARM ... 22 TO 23 DEG C WHICH WOULD MEAN IT WILL GET HOT WITH TEMPS IN THE UPPER 90S TO NEAR 100. EXPECT MAINLY ISOLATE DIURNAL THUNDERSTORMS DUE TO UPPER RIDGING WITH POPS INCREASING SOME OVER THE WEEKEND AS RIDGE AXIS MOVES SLOWLY EAST. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WEAK SURFACE TROUGH EXTENDING ACROSS THE NORTH/CENTRAL FA. SPC MESOANALYSIS INDICATES BETTER MOISTURE TODAY. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP. LATEST RADAR INDICATES SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF THE NORTHERN AND CENTRAL FORECAST AREA...INCLUDING NEAR AND JUST NORTH OF CAE/CUB. WILL INCLUDE A NEAR TERM VCTS/CB CLOUD GROUP AT CAE/CUB. OTHERWISE...CONFIDENCE MAY BE A LITTLE TOO LOW TO INCLUDE MENTION IN THE OTHER TAFS. WILL MONITOR TRENDS AND LATEST GUIDANCE AND AMEND TAFS IF NECESSARY. RADIATION FOG OR STRATUS POTENTIAL LATE TONIGHT/MONDAY MORNING MAY BE DEPENDENT ON EXTENT OF MID AND HIGH LEVEL CLOUD COVER FROM PREVIOUS CONVECTION OR FROM TS DEBBY. WILL CONCENTRATE MORE ON THAT POTENTIAL AND WILL HAVE HIGHER CONFIDENCE OF THAT IN LATER TAF ISSUANCES. FOR NOW WILL MAINTAIN MVFR MENTION IN A TEMPO GROUP AT FOG PRONE AGS/OGB. EXTENDED AVIATION OUTLOOK...POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG...AND A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS..CAN BE EXPECTED THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 24, 4:04 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EDT SUN JUN 24 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-250815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 404 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO TONIGHT IN WARM AND UNSTABLE AIRMASS. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 1:33 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT SUN JUN 24 2012
SCZ020-021-027-028-241830-
FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-
133 PM EDT SUN JUN 24 2012
...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL
IMPACT PORTIONS OF FAIRFIELD...LEXINGTON...NEWBERRY AND RICHLAND
COUNTIES THROUGH 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...ALONG A LINE EXTENDING FROM PEAK TO FORT
JACKSON...MOVING NORTHEAST AT 5 MPH.
THESE SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN. A REPORT OF RAINFALL AMOUNTS OF ONE INCH IN THE PAST
HALF HOUR WAS RECEIVED IN THE BALLENTINE AREA.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LITTLE MOUNTAIN...PEAK...CHAPIN...IRMO...AND COLUMBIA.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3411 8076 3407 8073 3408 8069 3398 8102
3419 8152 3433 8130
TIME...MOT...LOC 1730Z 245DEG 3KT 3421 8134 3406 8081Special weather statement, Jun 24, 1:37 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 137 PM EDT SUN JUN 24 2012 SCZ015-016-022-241830- CHESTERFIELD-KERSHAW-LANCASTER- 137 PM EDT SUN JUN 24 2012 ...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL IMPACT PORTIONS OF CHESTERFIELD...KERSHAW AND LANCASTER COUNTIES THROUGH 230 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS AND THUNDERSTORMS...FROM NEAR LAKE WATEREE...EAST TO NEAR WESTVILLE...AND KERSHAW. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HEATH SPRINGS...KERSHAW...WESTVILLE...JEFFERSON...BETHUNE...AND MCBEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3459 8083 3465 8023 3446 8018 3431 8069 TIME...MOT...LOC 1735Z 270DEG 0KT 3449 8073 3456 8030
Local storm report, Jun 24, 4:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
459 PM EDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD CAMDEN 34.25N 80.65W
06/24/2012 KERSHAW SC LAW ENFORCEMENT
CARS FLOODED OUT IN WALMART PARKING LOT ON DEKALB ST.
0430 PM FLASH FLOOD CAMDEN 34.29N 80.61W
06/24/2012 KERSHAW SC LAW ENFORCEMENT
SINKHOLE DEVELOPED ON KIRKLAND ST. FROM HEAVY RAINFALL.
0457 PM FLASH FLOOD CAMDEN 34.28N 80.56W
06/24/2012 KERSHAW SC AWOS
AUTOMATED OBSERVING STATION AT WOODWARD FIELD IN CAMDEN
REPORTED 2.01 INCHES RAINFALL IN APPROX 1 HOUR 40
MINUTES.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:57 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 63 min |
| Jun 23, 10:26 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 34 min |
| Jun 23, 10:38 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 112 min |
| Jun 24, 1:33 PM EDT | Special Weather Statement | CAE | Richland | 57 min |
| Jun 24, 1:37 PM EDT | Special Weather Statement | CAE | Kershaw | 53 min |
| Jun 24, 2:22 PM EDT | Areal Flood Advisory | CAE | Edgefield | 53 min |
| Jun 24, 2:26 PM EDT | Areal Flood Advisory | CAE | Fairfield, Richland | 64 min |
| Jun 24, 2:28 PM EDT | Areal Flood Advisory | CAE | Kershaw | 62 min |
| Jun 24, 3:32 PM EDT | Flash Flood Warning | CAE | Kershaw, Lee | 88 min |
| Jun 24, 7:00 PM EDT | Areal Flood Advisory | CAE | Chesterfield | 56 min |
Nearby
Areal Flood Advisories in South Carolina, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.